Itching

Discussion in 'Fibromyalgia Main Forum' started by schnoodle, Mar 12, 2003.

  1. schnoodle

    schnoodle New Member

    Anyone having problems with itching? I know that the weather makes our skin dry, but I really don't think it is that. I keep trying to pay attention to see if it is a medication I am taking or a supplement, but nothing is making sense. This started about a month ago and almost daily now I break out with some type of rash. Makes me crazy. Then I take a benedryl and it helps some. Anybody else out there with itching/rash problems??????
    [This Message was Edited on 03/13/2003]
    [This Message was Edited on 03/13/2003]
  2. Echos

    Echos New Member

    Hello.
    I would like to pin point this for you but instead would like to suggest you call your pharmacist and tell them the types of meds and supplements you are taking. Then you can ask if any of those would cause that type of side effect or allergic reaction. It's better to be safe than sorry, if in fact this is an allergic reaction from a medication you are consuming.
    SWAK's,
    Echos
  3. EllenComstock

    EllenComstock New Member

    It could be your medication. Wouldn't hurt to get it checked out. Also, itching is a common problem for those of us with fibromyalgia. I have had itching for years (long before I was on meds and knew I had FM), especially on my back. Have to be careful or I will itch 'til it bleeds. I also get itching on other areas such as my legs and arms. I put lotion on and don't use really hot water when I bathe. I also use only Ivory soap. I found that soaps or anything that is scented make me itch, too. You might also want to try detergents that are unscented. Doing this has certainly helped, but not eliminate the problem altogether. Another thing I have which is weird, is when I itch, my skin turns red and it sometimes forms red welts in the direction I have itched. After a few minutes, it goes away. Guess just another weird thing with this disease.

    Ellen
  4. schnoodle

    schnoodle New Member

    Thanks to all for the info. Ellen, Yes, that is what happens to me, the red welt thing wherever I scratch. strange. I have changed to all natural detergents and things. I will call the pharmacy regarding my meds, but it just doesn't seem like it is that because some days I would be just fine and then all of a sudden a breakout. But now, almost daily this is happening. That is why I could not pin it down. So, Ellen, you think if it is not connected with the meds, it could just be a fibro thing??????
  5. TamaraFetterman

    TamaraFetterman New Member

    I have had the same exact problem in the past and it took me several weeks to find a solution. I finally was sent to an allergist who diagnosed me with Chronic Hives Syndrome (there is a more technical name for it, which escapes me right now). I thought that the Dr. was pulling my leg until he handed me a brochure which detailed exactly what was happening to me. The problem with this is that the hives have no known cause and may last only a few months or for the rest of your life. GOOD NEWS, however, my doctor put me on an allergy med called Zyrtec. It is the only med that is currently approved to treat Chronic Hives. Other meds such as Allegra and Claratin will not help with this problem. Ever since I started this new med I have had only a few minor breakouts that occured only if I forgot to take my meds. Needless to say I don't forget anymore. I also noticed that the itching became more pronounced and took longer to subside when I was under stress. Learning how to better handle such stress and/or removing myself from the situation completely also helped a great deal. So I suggest that if your Dr. does not suspect an allergic reaction to other meds, soap, etc. that you see an allergist and directly ask if the Chronic Hives could be your problem. Good Luck!
  6. schnoodle

    schnoodle New Member

    Tamara - I looked up chronic hives syndrome on the internet and the first thing that popped up was h.pylori. Well, I recently tested positive for this bug but the doc doesn't want to treat it because I don't have any symptoms (stomach) and I have so many reactions to meds. So, when I read about the hives I called him up and told him they may be related. He is afraid to treat me with antibiotics at this point as my situation is a little different because I am ill due to a toxic mold exposure and he is treating my immune system. Anyways, thank you for the information on chronic hive syndrome and I will keep talking to my doc about this until I find a solution. The hives could still be unrelated to the h.pylori and maybe it is something else. I am so confused.

[ advertisement ]